Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 295, NWS Fort Worth, TX

July 3, 2007Comanche County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 11:17 AM CDT for Comanche County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 11:17 AM CDT (16:17 UTC)
Expired
Jul 3, 2007, 2:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 93 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:22 PM CDTFLASH FLOOD7 Ne Gustine, TX1.5 FEET OF WATER OVER FARM ROAD 2823

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 031619
FFWFWD
TXC093-031915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1117 AM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COMANCHE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 215 PM CDT

* AT 1117 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
  DETECTED HEAVY RAIN OVER MUCH OF CENTRAL AND SOUTHERN COMANCHE
  COUNTY. MOVEMENT WAS NORTHEAST AT 10 MPH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DE LEON

THE COMANCHE COUNTY SHERIFFS OFFICE REPORTED WATER STARTING TO 
COLLECT ON SECONDARY ROADS IN NORTHWESTERN COMANCHE COUNTY. THE 
ADDITIONAL HEAVY RAIN WILL INCREASE THE FLOOD THREAT INTO THE 
AFTERNOON.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL 
ONE...ON FOOT. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3172 9860 3187 9826 3224 9853 3206 9885

$$
1 follow-up statement
000 
WGUS74 KFWD 031815
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
112 PM CDT TUE JUL 3 2007

TXC093-031915-
COMANCHE TX-
112 PM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
COMANCHE COUNTY...

AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
THUNDERSTORMS WITH HEAVY RAIN FROM NEAR NEWBURG...TO NORTHWEST OF 
COMANCHE. MOVEMENT WAS NORTHWEST AT 15 MPH.

UP TO 2.5 INCHES OF RAIN HAS FALLEN OVER NORTHWESTERN COMANCHE 
COUNTY SINCE 11 AM. THE COMANCHE COUNTY SHERIFFS OFFICE REPORTED 
WATER OVER SEVERAL SECONDARY ROADS ACROSS THE COUNTY. USE CAUTION 
AND STAY CLEAR OF AREAS WHERE WATER COVERS THE ROAD.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3172 9860 3187 9826 3224 9853 3206 9885

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:11 AM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 6:11 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
611 AM CDT TUE JUL 3 2007

.AVIATION...
/12Z TAF CYCLE/
SHORT TERM FORECAST FOCUS REVOLVES AROUND VERY LOW CEILINGS ACROSS
THE AREA. IFR CIGS /500 TO 1000FT/ CAN BE EXPECTED AT THE METROPLEX
TAF SITES THROUGH 14Z. EVEN ACT HAS SHOWN A LOWERING TREND IN
CLOUD DECKS...AND NEARBY SITES INCLUDING GATESVILLE...TEMPLE...AND
HILLSBORO ARE REPORTING MUCH LOWER CLOUD COVER THAN ACT.

OTHERWISE...LITTLE CHANGE TO THE FORECAST. TSRA WILL BE POSSIBLE
DURING THE AFTERNOON HOURS. TAF SITES HAVE NOT SEEN MUCH IN THE
WAY OF RAINFALL AFTER MIDNIGHT OVER THE LAST COUPLE OF NIGHTS...SO
WILL LEAVE OUT MENTION OF PRECIP AFTER SUNDOWN IN THIS TAF
PACKAGE. WILL ALSO INTRODUCE MVFR CIGS AFTER 08Z...WHICH MAY NEED
TO BE LOWERED INTO IFR CAT...AS EXTREMELY SATURATED GROUND AND
LIGHT WINDS WILL ALLOW FOR LOW CLOUD DEVELOPMENT.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 3 2007/

CLIMATE...
THROUGH MONDAY JULY 2ND 2007...DALLAS FORT WORTH AIRPORT HAS HAD
EIGHT CONSECUTIVE DAYS WITH MEASURABLE RAINFALL. THE RECORD FOR THE
MOST CONSECUTIVE DAYS OF MEASURABLE RAINFALL FOR THE OFFICIAL DALLAS
FORT WORTH SITE IS 10 DAYS. THIS HAS HAPPENED TWICE...APRIL
10-19...1908 AND FEBRUARY 13-22...1932.

THE RAINFALL FOR MONDAY JULY 2ND 2007 AT WACO IS LISTED AS MISSING
IN THE WACO CLIMATE REPORT...FTWCLIACT. WE ATTEMPT TO GET DATA
FROM THE BACKUP LATER THIS MORNING AND THEN SEND A CORRECTED CLIMATE
REPORT.   #58

DISCUSSION...
414 AM CDT TUE JUL 3 2007
SATELLITE LOOPS SHOW THAT THE UPPER LEVEL LOW WAS CENTERED WEST
OF BROWNWOOD AS OF 08Z. THIS LOW WILL CONTINUE TO MOVE SOUTHWEST
DURING THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO SEE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...AND WITH THE HIGH
PRECIPITABLE WATER VALUES...THERE WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAIN. GIVEN THE SATURATED GROUND...WE WILL KEEP THE
FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH
INDEPENDENCE DAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO SINK
SOUTH OF THE RED RIVER THURSDAY BEFORE BECOMING STATIONARY ACROSS
THE NORTHERN THIRD OF THE FORECAST AREA. THIS FRONT WILL THEN LIFT
BACK TO THE NORTH OVER THE WEEKEND. HAVE KEPT CHANCE POPS FOR MOST
OF THE FORECAST AREA INTO SATURDAY...AND THEN JUST A SLIGHT CHANCE
AFTERWARDS. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS
DURING THE NEXT FEW DAYS...THEN START TO CLIMB BACK CLOSER TO
NORMAL OVER THE WEEKEND AS RAIN CHANCES START TO DECREASE. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  73  86  73  88 /  80  60  60  50  50
WACO, TX              87  74  85  72  90 /  80  80  70  60  50
PARIS, TX             84  72  83  71  87 /  80  70  60  40  60
DENTON, TX            85  72  86  70  89 /  80  50  60  40  50
MCKINNEY, TX          85  71  86  70  89 /  80  60  60  40  50
DALLAS, TX            86  73  86  73  88 /  80  70  60  50  50
TERRELL, TX           85  72  85  72  87 /  80  70  60  50  60
CORSICANA, TX         86  73  85  71  88 /  80  80  70  60  60
TEMPLE, TX            87  73  85  71  88 /  80  90  70  60  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

SCHULTZ
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
358 AM CDT TUE JUL 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
358 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY
RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST
STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE
WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN
POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

In the hours before

Local storm report, Jul 3, 8:39 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 AM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     FLASH FLOOD      GREENVILLE              33.12N  96.10W
07/03/2007                   HUNT               TX   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING IN GREENVILLE...HIGHWAY 69 SE
            OF GREENVILLE ALSO FLOODED
Local storm report, Jul 3, 8:40 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     FLASH FLOOD      6 SW EMORY              32.81N  95.84W
07/03/2007                   RAINS              TX   LAW ENFORCEMENT

            FARM ROAD 47 NEAR LAKE TAWAKONI FLOODED...MANY COUNTY
            ROADS ALSO FLOODED
Local storm report, Jul 3, 9:48 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 AM     FLASH FLOOD      MESQUITE                32.77N  96.60W
07/03/2007                   DALLAS             TX   LAW ENFORCEMENT

            STREET FLOODING AND VEHICLES STRANDED

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:26 AM CDTFlash Flood WarningFWDHunt, Rains3 hr
Jul 3, 7:33 AM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 9:09 AM CDTFlash Flood WarningFWDDallas3 hr
Jul 3, 10:28 AM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 11:57 AM CDTSpecial Weather StatementFWDNavarro33 min
Jul 3, 12:36 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 3, 12:46 PM CDTFlash Flood WarningFWDMills3 hr
Jul 3, 1:35 PM CDTSpecial Weather StatementFWDFreestone25 min
Jul 3, 1:44 PM CDTFlash Flood WarningFWDLampasas3 hr
Jul 3, 1:54 PM CDTFlash Flood WarningFWDFreestone3 hr
Jul 3, 2:06 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 2:11 PM CDTFlash Flood WarningFWDComanche3 hr
Jul 3, 2:23 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 2:31 PM CDTFlash Flood WarningFWDHamilton3 hr
Jul 3, 2:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 3:29 PM CDTFlash Flood WarningFWDFalls, Limestone3 hr
Jul 3, 3:34 PM CDTFlash Flood WarningFWDBell3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDDallas, Johnson, Tarrant3 hr
Jul 3, 4:15 PM CDTFlash Flood WarningFWDHopkins3 hr
Jul 3, 4:31 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 4:36 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 3, 4:52 PM CDTFlash Flood WarningFWDAnderson113 min
Jul 3, 5:20 PM CDTFlash Flood WarningFWDDenton3 hr
Jul 3, 5:40 PM CDTFlash Flood WarningFWDHill3 hr
Jul 3, 5:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 6:13 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 6:17 PM CDTFlash Flood WarningFWDFalls, Limestone2 hr
Jul 3, 6:39 PM CDTFlash Flood WarningFWDTarrant2 hr
Jul 3, 6:41 PM CDTFlash Flood WarningFWDAnderson64 min
Jul 3, 6:41 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.